Almost periodic structures and the semiconjugacy problem

J. Aliste-Prieto, T. Jäger

Research output: Contribution to journalArticlepeer-review

7 Citations (Scopus)


The description of almost periodic or quasiperiodic structures has a long tradition in mathematical physics, in particular since the discovery of quasicrystals in the early 80's. Frequently, the modelling of such structures leads to different types of dynamical systems which include, depending on the concept of quasiperiodicity being considered, skew products over quasiperiodic or almost periodic base flows, mathematical quasicrystals or maps of the real line with almost periodic displacement. An important problem in this context is to know whether the considered system is semiconjugate to a rigid translation. We solve this question in a general setting that includes all the above-mentioned examples and also allows the treatment of scalar differential equations that are almost periodic both in space and time. To that end, we study a certain class of flows that preserve a one-dimensional foliation and show that a semiconjugacy to a minimal translation flow exists if and only if a boundedness condition, concerning the distance of orbits of the flow to those of the translation, holds.

Original languageEnglish
Pages (from-to)4988-5001
Number of pages14
JournalJournal of Differential Equations
Issue number9
Publication statusPublished - 1 May 2012

ASJC Scopus subject areas

  • Analysis
  • Applied Mathematics


Dive into the research topics of 'Almost periodic structures and the semiconjugacy problem'. Together they form a unique fingerprint.

Cite this